Maine, 2005

Damaging Winds in Maine, June 26, 2005

June 26, 2005 · NWS GYX · 2 events in 1 county or zone

Severe thunderstorms knocked over trees in Parsonsfield and Waterboro.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Severe thunderstorms knocked over trees in Parsonsfield and Waterboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 26, 8:22 AM EST, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 26, 8:22 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
922 AM EDT SUN JUN 26 2005

.SHORT TERM (TODAY AND TONIGHT)...
PRIMARY SHORT TERM PROBLEM WILL BE STRONG THUNDERSTORMS THIS
EVENING. SURFACE ANALYSIS INDICATES TWO SEPARATE BOUNDARIES. ONE
DRAPED ACROSS SOUTHERN MAINE...NEW HAMPSHIRE...AND VERMONT...AND
ANOTHER JUST NORTH OF THE CANADIAN BORDER. BELIEVE THUNDERSTORM
ACTIVITY WILL BE FOCUSED ALONG THE SOUTHERN BOUNDARY. MODEL SOUNDINGS
INDICATE DEVELOPING INSTABILITY LATE THIS AFTERNOON AND EVENING.
STRONGEST INSTABILITY SHOULD BE ACROSS THE SOUTHERN PORTIONS OF
CWA. ONE QUESTION REMAINS...HOW STRONG WILL THE STORMS BE? WEAK CAP
AT 830MB SHOULD QUICKLY ERODE TODAY. VERY LITTLE IN THE WAY OF
DIRECTIONAL SHEAR IN PLACE FOR THE AFTERNOON. WITH EXCEPTIONALLY WARM
ATMOSPHERE IN PLACE...DO NOT EXPECT HAIL TO BE THE PRIMARY THREAT.
EXPECT GUSTY WINDS TO BE THE PRIMARY THREAT WITH STORMS. ALL THINGS
CONSIDERED...EXPECT A DECENT LINE TO SET UP WITH PERHAPS SOME
ISOLATED SEVERE STORMS. WILL UPDATE FORECAST TO CLEAN UP SOME
MORNING WORDING.

.PREVIOUS DISCUSSION...
.SHORT TERM (TODAY AND TONIGHT)...
A COLD FRONT WILL STALL ACROSS SOUTHERN PORTIONS OF THE GRAY MAINE
FORECAST AREA TODAY.  A WEAK WAVE OF LOW PRESSURE MAY MOVE ALONG THE
FRONT TRIGGERING SCATTERED AFTERNOON THUNDERSTORMS.  THIS BOUNDARY
WILL REMAIN NEAR OR JUST SOUTH OF THE AREA TONIGHT.  WILL CONTINUE
WITH CHANCE SHOWERS OR THUNDERSTORMS TONIGHT.  IN ADDITION THE
COMBINATION OF HIGH DEWPOINTS OVER THE WATER AND AN ONSHORE FLOW
SHOULD RESULT IN DEVELOPING SEA FOG TONIGHT.  EXPECT THE FOG TO
AFFECT COASTAL SECTIONS LATER TONIGHT.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
FRONTAL BOUNDARY RETURNS NORTH AS WARM FRONT LATER MONDAY/EARLY
TUESDAY. AFTER THE WARM FRONT LIFTS NORTH...CONVECTION SHOULD BECOME
LESS LIKELY TUESDAY AS MID LEVEL RIDGING CAPS THE ATMOSPHERE. THE
NEXT CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD COME WITH A STRONGER
MID LEVEL SHORT WAVE IN THE MID LEVELS LATER TUESDAY INTO
WEDNESDAY WITH A CHANCE OF CONVECTION WEDNESDAY AND THURSDAY AS THE
WARM HUMID CONDITIONS CONTINUE. UPPER SOUTHWEST FLOW RELAXES FRIDAY
WITH DEWPOINTS DROPPING BACK TO THE UPPER 50S.

&&

.AVIATION...
MVFR CONDITIONS IN AREAS OF HAZE EARLY TODAY THEN GENERALLY VFR.
THERE WILL BE SOME LOCAL IFR CONDITIONS IN SCATTERED THUNDERSTORMS
THIS AFTERNOON.  CONDITIONS WILL LOWER TO IFR IN AREAS OF DEVELOPING
COASTAL FOG LATER TONIGHT.

&&

.MARINE...
WILL DROP SCA.  NO FLAGS TODAY OR TONIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 26, 2:15 AM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
315 AM EDT SUN JUN 26 2005

ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-271100-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA
OUT 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25
TO 40 NM-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
315 AM EDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER SOUTHERN
PORTIONS OF MAINE AND NEW HAMPSHIRE THIS AFTERNOON INTO THIS
EVENING. MAIN THREAT WILL BE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 26, 11:14 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1214 PM EDT SUN JUN 26 2005

NHZ004-006-261813-
NORTHERN CARROLL NH-SOUTHERN CARROLL NH-
INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE
1214 PM EDT SUN JUN 26 2005

A SLOW MOVING THUNDERSTORM LOCATED OVER CENTRAL CARROLL COUNTY IN NEW
HAMPSHIRE WILL AFFECT THE COMMUNITIES OF CONWAY AND MADISON THROUGH
100 PM. THIS STORM IS MOVING TOWARD THE SOUTHEAST AT 10 MPH AND IS
CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND SMALL HAIL. THE HEAVY
RAIN MAY CAUSE LOCALIZED FLOODING AND SHARP RISES IN AREA CREEKS AND
STREAMS.
Special weather statement, Jun 26, 12:14 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
114 PM EDT SUN JUN 26 2005

MEZ012-018>020-261913-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR YORK ME-
SOUTHERN OXFORD ME-
INCLUDING THE CITIES OF...ALFRED...AUBURN...BETHEL...BRIDGTON...
FRYEBURG...LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM...
RUMFORD...SANFORD...SOUTH PARIS AND TURNER
114 PM EDT SUN JUN 26 2005

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH 330 PM...

A DEVELOPING CLUSTER OF THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE
THROUGH MID AFTERNOON. AS THE STRONGEST STORMS AFFECT FRYEBURG...
BROWNFIELD...HIRAM AND WEST BALDWIN THROUGH 145 PM...EXPECT WIND
GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING.

IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN AN HOUR IS
POSSIBLE WITH STRONGER STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED
STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS.

IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON IN SOUTHWEST MAINE...BE ON
THE ALERT FOR THREATENING WEATHER...AND SEEK SAFE SHELTER WHEN STORMS
APPROACH.

HAYES

The radar

The Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, York

When
June 26, 12:50 PM EST to 1:10 PM EST
Where
York County, Parson Field
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.733, -70.933

Thunderstorm Wind, York

When
June 26, 2:05 PM EST to 2:10 PM EST
Where
York County, Waterboro
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.533, -70.717

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458004, 5458005.